Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
153 Doctors are Online

What causes bulging stomach after having Cytotec?

DOCTOR OF THE MONTH - Mar 2014
Mar 2014
User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 1390 Questions
Question
HI.. I WAS ABOUT 2 MONTHS PREGNANT, USED CYTOTEC DUE TO THE FACT THAT LIFE WAS TOO COMPLICATED WITH MY HUSBAND, AND TO ADD ANOTHER BABY WOULDN'T HAVE WORKED. 6 WEEKS LATER I EVENTUALLY STARTED MY PERIOD, IT HAS BEEN A WEEK AND A HALF NOW. WHAT CONCERNS ME, I AM USED TO A FLAT STOMACH, BUT NOW IT SEEMS AS THOUGH MY LOWER ABDOMEN SHOWS A LITTLE BUMP/BLOATING. I HAVE LOOKED ON THE INTERNET, AND IT SEEMS AS IF THIS IS NORmal. I AM SO FRUSTRATED WITH MYSELF,. WHEN WILL MY STOMACH BE FLAT AGAIN????
Posted Wed, 13 Aug 2014 in Abortion and Stillbirth
 
 
Answered by Dr. Madhuri N Bagde 8 minutes later
Brief Answer:
detailed answer below

Detailed Answer:
Hello and welcome,

I understand that you used cytotec at 2 months and had bleeding 6 weeks later.

You now have a bulging belly.

As of now, cytotec alone may not always cause a complete abortion. Even if it does, the bleeding usually begins in a week and not 6 weeks later. So please get a pregnancy test repeated as it may be an incomplete abortion or the pregnancy may not have terminated at all.

The commonest reason for belly bulge is abdominal fat. However other reasons may be gas, ovarian cysts or other abdominal cysts and pregnancy.

It is best to get a urine pregnancy test and an evaluation by a doctor if there is a bulge in lower abdomen without weight gain.

Hope this satisfies your query.
Thanks for using HCM.     
Feel free to ask any more questions that you may have.
Dr Madhuri Bagde
Consultant Obstetrician and Gynecologist
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor